Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 81, Issue 1, Winter 2019  pp. 175-194.

Effective perturbation theory for simple isolated eigenvalues of linear operators

Authors:  Benoit R. Kloeckner
Author institution: Universite Paris-Est, Laboratoire d'Analyse et de Matematiques Appliquees (UMR 8050), UPEM, UPEC, CNRS, F-94010, Creteil, France

Summary:  We propose a new approach to the spectral theory of perturbed linear operators in the case of a simple isolated eigenvalue. We obtain two kinds of results: ``radius bounds'' which ensure perturbation theory applies for perturbations up to an explicit size, and ``regularity bounds'' which control the variations of eigendata to any order. Our method is based on the implicit function theorem and proceeds by establishing differential inequalities on two natural quantities: the norm of the projection to the eigendirection, and the norm of the reduced resolvent. We obtain completely explicit results without any assumption on the underlying Banach space. In companion articles, on the one hand we apply the regularity bounds to Markov chains, obtaining non-asymptotic concentration and Berry-Esseen inequalities with explicit constants, and on the other hand we apply the radius bounds to transfer operators of intermittent maps, obtaining explicit high-temperature regimes where a spectral gap occurs.

Keywords:  bounded operators, simple isolated eigenvalues, perturbations, spectral gap, effective inequalities

Contents   Full-Text PDF